Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Jan 29, 2008, 8:01 PM CST for 9 counties in Texas. It took effect at Jan 30, 2008, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 8:01 PM CST (02:01 UTC)
- In effect from
- Jan 30, 2008, 11:00 AM CST
- Expired
- Jan 30, 2008, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Real County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 96 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3199 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -179 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 300201 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 801 PM CST TUE JAN 29 2008 ...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON FOR PORTIONS OF THE RIO GRANDE VALLEY...EDWARDS PLATEAU AND NORTHERN HILL COUNTRY... .A VERY DRY AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS WEDNESDAY AS WINDS TURN TO THE SOUTH AND INCREASE IN RESPONSE TO AN APPROACHING UPPER LEVEL DISTURBANCE. THE RESULT WILL BE WINDS AND RELATIVE HUMIDITIES EXCEEDING CRITICAL THRESHOLDS OVER THE RIO GRANDE VALLEY...EDWARDS PLATEAU AND NORTHERN HILL COUNTRY. TXZ171-172-183>186-188-202-217-301015- /O.NEW.KEWX.FW.W.0005.080130T1700Z-080131T0000Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-GILLESPIE-KINNEY- MAVERICK- 801 PM CST TUE JAN 29 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST WEDNESDAY FOR LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST WEDNESDAY. SOUTH WINDS AROUND 15 MPH WITH GUSTS UP TO 25 MPH ARE EXPECTED WEDNESDAY AFTERNOON WHEN RELATIVE HUMIDITIES WILL DECREASE TO BETWEEN 20 AND 25 PERCENT. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
2 follow-up statements
000 WWUS84 KEWX 301039 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 439 AM CST WED JAN 30 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM UNTIL 6 PM TODAY FOR WESTERN RIO GRANDE PLAINS...EDWARDS PLATEAU AND NORTHERN HILL COUNTRY... .A VERY DRY AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS TODAY EVEN AS WINDS RETURN TO THE SOUTHEAST AND INCREASE IN RESPONSE TO AN APPROACHING UPPER LEVEL DISTURBANCE. THE RESULT WILL BE WINDS AND RELATIVE HUMIDITIES AT CRITICAL THRESHOLDS OVER THE RIO GRANDE VALLEY...EDWARDS PLATEAU AND NORTHERN HILL COUNTRY THIS AFTERNOON. TXZ171-172-183>186-188-202-217-302115- /O.NEW.KEWX.FW.A.0002.080131T1600Z-080201T0100Z/ /O.CON.KEWX.FW.W.0005.080130T1700Z-080131T0000Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-GILLESPIE-KINNEY- MAVERICK- 439 AM CST WED JAN 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM 11 AM THURSDAY MORNING THROUGH 7 PM THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SOUTH WINDS AROUND 15 MPH WITH GUSTS UP TO 25 MPH ARE EXPECTED BY THIS AFTERNOON WHEN RELATIVE HUMIDITIES WILL DECREASE TO BETWEEN 20 AND 25 PERCENT. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ173-187-189>194-203>209-218>225-228-302115- /O.NEW.KEWX.FW.A.0002.080131T1600Z-080201T0100Z/ WILLIAMSON-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 439 AM CST WED JAN 30 2008 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM 11 AM THURSDAY MORNING THROUGH 7 PM THURSDAY EVENING. A VERY STRONG COLD FRONT THURSDAY WILL BRING DRY BRISK NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH...ALONG WITH HUMIDITIES FALLING INTO THE TEENS ACROSS MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 302135 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 335 PM CST WED JAN 30 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM UNTIL 6 PM TODAY FOR WESTERN RIO GRANDE PLAINS...EDWARDS PLATEAU AND NORTHERN HILL COUNTRY... .A VERY DRY AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS TODAY EVEN AS WINDS RETURN TO THE SOUTHEAST AND INCREASE IN RESPONSE TO AN APPROACHING UPPER LEVEL DISTURBANCE. THE RESULT WILL BE WINDS AND RELATIVE HUMIDITIES AT CRITICAL THRESHOLDS OVER THE RIO GRANDE VALLEY...EDWARDS PLATEAU AND NORTHERN HILL COUNTRY THIS AFTERNOON. TXZ171-172-183>186-188-202-217-310545- /O.UPG.KEWX.FW.A.0002.080131T1600Z-080201T0100Z/ /O.NEW.KEWX.FW.W.0006.080131T1600Z-080201T0100Z/ /O.CON.KEWX.FW.W.0005.000000T0000Z-080131T0000Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-GILLESPIE-KINNEY- MAVERICK- 335 PM CST WED JAN 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SOUTH WINDS AROUND 15 MPH WITH GUSTS UP TO 25 MPH ARE EXPECTED BY THIS AFTERNOON WHEN RELATIVE HUMIDITIES WILL DECREASE TO BETWEEN 20 AND 25 PERCENT. A VERY STRONG COLD FRONT THURSDAY WILL BRING DRY BRISK NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH...ALONG WITH HUMIDITIES FALLING INTO THE TEENS ACROSS MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ173-187-189>194-203>209-218>225-228-310545- /O.UPG.KEWX.FW.A.0002.080131T1600Z-080201T0100Z/ /O.NEW.KEWX.FW.W.0006.080131T1600Z-080201T0100Z/ WILLIAMSON-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 335 PM CST WED JAN 30 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A VERY STRONG COLD FRONT THURSDAY WILL BRING DRY BRISK NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH...ALONG WITH HUMIDITIES FALLING INTO THE TEENS ACROSS MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Jan 29, 5:28 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 29, 5:28 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 528 PM CST TUE JAN 29 2008 .AVIATION... THIS EVENING A BAND OF DUST WAS MOVING SOUTHWARD ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY. THE DUST HAS LOWERED VSBYS TO 4 SM AT KERV AND KT82 WITH KECU REPORTING 2 1/2 SM. THIS DUST WILL IMPACT KDRT FROM 00Z THRU 03Z WITH VSBYS LOWERING TO 2SM AT TIMES. OTHERWISE VFR CONDITIONS WILL PREVAIL OVERNIGHT. GUSTY POST- FRONTAL NORTHERLY SFC WINDS OF 15 TO 20 KTS WILL DIMINISH TO LESS THAN 10 KTS AFTER 06Z. SFC WINDS WILL RAPIDLY SHIFT AROUND TO THE SOUTHEAST AT 10 TO 15 KTS WEDNESDAY AFTERNOON AS THE SFC RIDGE SHIFTS QUICKLY EASTWARD. NAM12 X-SECTIONS INDICATE SCATTERED MID LEVEL CLOUDS DEVELOPING WEDNESDAY AFTERNOON...HOWEVER VFR CONDITIONS WILL STILL PREVAIL. && .PREV DISCUSSION... /ISSUED 307 PM CST TUE JAN 29 2008/ DISCUSSION...CLEARING HAS BEEN SLOW TO OCCUR ACROSS CENTRAL AND EASTERN PORTIONS THIS AFTERNOON BUT BY SUNSET MUCH OF THE AREA WILL BE DRIED OUT WITH CLEAR SKIES TONIGHT. HAVE GONE WITH THE LOWER MET GUIDANCE FOR TONIGHT ON LOWS AS DRY PACIFIC AIRMASS SHOULD DECOUPLE SOMEWHAT AND WITH MOSTLY CLEAR SKIES..THE DRY AIRMASS SHOULD RADIATE NICELY. LOW LEVEL MOISTURE WILL BEGIN OVERRUNNING COOL SURFACE RIDGE TOMORROW AFTERNOON WITH DEVELOPING LOW CLOUD DECK FORMING OVER SOUTH AND EAST PORTIONS. SHALLOW MOISTURE WILL BE IN PLACE TOMORROW NIGHT AS A STRONG COLD FRONT ENTERS THE REGION. THERE IS A CHANCE OF SHOWERS OVER THE EASTERN HALF OF THE REGION AS THE FRONT INVADES THE SHALLOW MOISTURE TOMORROW NIGHT INTO THURSDAY MORNING. THE FRONT WILL BRING STRONG AND GUSTY NORTHWEST WINDS AND HUMIDITIES BELOW 25 PERCENT ACROSS MUCH OF THE AREA. A FIRE WEATHER WATCH WILL LIKELY BE ISSUED TOMORROW IN VIEW OF THURSDAYS COLD FRONT. RETURN SOUTHERLY FLOW FRIDAY WILL RESULT IN INCREASING CLOUDINESS FRIDAY NIGHT AND SATURDAY. IN APPROACH OF THE NEXT UPPER DISTURBANCE TO MOVE ACROSS MONDAY..THE LOW LEVEL JET WILL IGNITE SOME MOSTLY LIGHT PRECIPITATION SUNDAY AND SUNDAY NIGHT. THE THIRD IN A SERIES OF UPPER LEVEL TROUGHS WILL PUSH THROUGH MONDAY WITH THIS ONE TRANSPORTING DRY..MILD PACIFIC AIR INTO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 35 63 46 60 34 / 0 - 40 10 0 AUSTIN BERGSTROM INTL AIRPORT 29 60 48 64 27 / 0 - 40 10 0 DEL RIO INTL AIRPORT 40 69 45 65 34 / 0 0 0 - 0 SAN ANTONIO INTL AIRPORT 34 65 47 65 30 / 0 - 30 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...EDWARDS...GILLESPIE...GUADALUPE...HAYS...KENDALL...KERR... KINNEY...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON. && 11/13
Hazardous weather outlook, Jan 29, 7:05 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 705 PM CST TUE JAN 29 2008 TXZ171>173-183>194-202>209-217>225-228-301200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 705 PM CST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... CRITICAL FIRE WEATHER VALUES WILL BE APPROACHED WEDNESDAY AFTERNOON. ANOTHER STRONG COLD FRONT ON THURSDAY WILL PRODUCE LOW HUMIDITIES AND GUSTY NORTHWEST WINDS. THE LOW HUMIDITIES AND STRONG WINDS WILL LIKELY REQUIRE A FIRE WEATHER WATCH AND WIND ADVISORY FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jan 29, 4:27 PM CST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 427 PM CST TUE JAN 29 2008 TXZ183>190-202>204-217>219-228-300100- VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... BRACKETTVILLE...UVALDE...HONDO...EAGLE PASS...CRYSTAL CITY... PEARSALL...CARRIZO SPRINGS 427 PM CST TUE JAN 29 2008 ...BLOWING DUST ENTERING THE HILL COUNTRY AND EDWARDS PLATEAU... STRONG NORTHERLY WINDS OF 20 TO 30 MPH HAS KICKED UP DUST ACROSS THE BIG COUNTRY. THIS AFTERNOON AREA OBSERVATIONS AND VISIBLE SATELLITE INDICATED BLOWING DUST MOVING SOUTHWARD INTO THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY. THE DUST WILL LOWER VISIBILITIES TO AROUND 2 MILES AT TIMES IN THESE REGIONS. THE DUST WILL SETTLE OUT LATER THIS EVENING WHEN THE WINDS SUBSIDE.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 4:39 AM CST | Fire Weather Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 11 hr |
| Jan 30, 1:35 PM CST | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 28 hr |
| Jan 30, 3:35 PM CST | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 27 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.